MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012280-12
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is currently retained by the hospital.It is unknown if it will be returned for analysis.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a renal stenosis with balloon angioplasty only.The 5.00x12 mm trek balloon dilatation catheter (bdc) was inflated multiple times, 8 atm for 15 seconds, 14 atm for 20 and 30 and 15 seconds.There were no issues with inflation or deflation of the balloon; however, it was not noted how long negative pressure was held before attempting removal of the bdc.During removal of the trek bdc, resistance was felt with the guiding catheter and it caused a portion of the balloon to shear off.Snare was attempted but was unsuccessful.The portion remains in the patient.The patient is doing fine and was discharged.There was no reported clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
User facility medwatch received states: "balloon separated from catheter".
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device and the reported balloon separation was confirmed.The reported difficulty to remove through the guiding catheter was unable to be confirmed due to the returned condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.In this case, the device was visually inspected and prepped prior to use without any issue noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported difficulty to remove, balloon separation and noted damages appear to be related to operational circumstances of the procedure.In this case, it is likely that the balloon was not given enough time to deflate causing the difficulty to remove through the guiding catheter.Manipulation against resistance ultimately resulted in the balloon separation and subsequent damages.Additionally, the treatment appears to be related to the operational context of the procedure as unsuccessful attempts were made to remove the separated portion of the balloon and the separated portion remains in the patient.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10240250
Report Number2024168-2020-05512
Device Sequence Number2654948
Product Code LOX
UDI-Device Identifier08717648138775
UDI-Public08717648138775
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number1012280-12
Device Catalogue Number1012280-12
Device Lot Number80615G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer08/13/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;